Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 44, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 26, 2001, 1:05 PM EDT for Halifax County, North Carolina. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 1:05 PM EDT (17:05 UTC)
- Expired
- May 26, 2001, 1:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Halifax County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 1:20 PM EDT | Hail 0.88 | Enfield, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 12:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 261706 SVRRAH NCC083-261730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 105 PM EDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HALIFAX COUNTY IN NORTH CAROLINA * UNTIL 130 PM EDT * AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF GLENVIEW...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ENFIELD AT 120 PM EDT IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 10:45 AM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, May 26, 10:45 AM EDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1045 AM EDT SAT MAY 26 2001 AREAS EAST OF I-95 APPEAR PRIMED FOR SEVERE THUNDERSTORMS THIS AFTERNOON. A STRONG SHORT WAVE NOW OVER NORTHERN GEORGIA WILL MOVE ACROSS STATE THIS AFTERNOON AND EARLY EVENING. THIS FEATURE HAS FAVORABLE UPPER SUPPORT FOR MAINTAINING GOOD LIFT AS IT MOVES TO THE EAST. CONVECTION HAS BEEN TRAINING SOUTHWEST TO NORTHEAST OVER MUCH OF THE PIEDMONT OVERNIGHT AND THIS MORNING. THE RAIN COOLED LOWER LEVELS HAVE STABILIZED OVER THE PIEDMONT BUT EAST OF I-95 THE LOW LEVELS ARE QUITE WARM AND MOIST. EXPECT STRONG CONVECTION TO FIRE BY EARLY THIS AFTERNOON OVER THE EAST WITH A FEW STORMS REACHING SEVERE LIMITS. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. SCATTERED CONVECTION WILL CONTINUE OVER THE REMAINDER OF CENTRAL NORTH CAROLINA THIS AFTERNOON WITH ACTIVITY DIMINISHING AS YOU GO WEST. .RAH...NONE. SWH
In the hours before
Local storm report, May 26, 12:21 PM EDT, 44 minutes before
ZCZC RDULSRRAH ALL
TTAA00 KRDU DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH/DURHAM NC
1221 PM EDT SAT MAY 26 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1210 PM NASHVILLE NC .75 INCH HAIL
05/26/01 NASH DIME SIZE HAIL BETWEEN
NASHVILLE AND SPRING HOPEThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 28 min |
| May 25, 11:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 26 min |
| May 25, 11:48 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 27 min |
| May 25, 11:59 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 31 min |
| May 26, 11:54 AM EDT | Severe Thunderstorm Warning | RAH | Nash | 36 min |
| May 26, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 25 min |
| May 26, 5:44 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 46 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.